I am a 40 year old dialysis patient on Atinenol. A few years ago I developed a chronic cough. It is worse when I eat ice/very cold beverages, when it's cold outside, or I'm in a cold building. I do not have fluid in my lungs. It has become problematic because I cannot sit through quiet situations such as movies, church ect without sucking on a hard candy to prevent it. Could this be asthma? If I have never had allergies or asthma before, could it be related to something else.
I assume that you are on atenolol, a selective beta-blocker medicine. While theoretically it could cause cough in a person with asthma that is unlikely to be the cause of your cough. The 3 most likely causes of your cough, assuming that your dialysis is optimized, would be asthma, postnasal drip, or gastroesophageal reflux disease (GERD), commonly called acid reflux. You were right to ask about asthma. You should ask your doctor about this and a trial of asthma medicines might be worth considering.
You might also ask if you are taking any other medicines that have been known to cause cough, such as a class of medicines called angiotensin-converting enzyme (ACE) inhibitors.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.